Taking Control of my A1C

By Anonymous Latest Reply 2014-05-15 12:28:28 -0500
Started 2014-05-14 14:34:57 -0500

Last time I was at the doctors my A1C was 13.1 which is not good at all. I saw the look of disappointment in my moms eyes. can anybody give me ideas or advice that can help lower that? i would really appreciate it. thank you!

2 replies

jayabee52 2014-05-14 15:03:43 -0500 Report

Howdy Anon
Yes an A1c of 13.1 is not good at all.

To know what to tell you how to lower it one would have to know specifics of your situation. Posting Anon keeps us from looking up your profile and determining what type of Diabetes you have, and how you might be trying to manage it. Basicly one has to lower the number of carbohydrates you consume per meal and probably increase the grams of protein.

Don't know your gender either, so cannot suggest the 30 to 45 gms of carbs per meal for a female or the 45 to 60 gms of carbs for a male. That and waiting for the 90 days for the A1c to change signifigantly after you adopt a low carb high protein meal plan. I have developed a meal plan (available on request) where I maintained an A1c of 5.5 and lost 65 lbs over 5 mo all the while discontinuing my NPH insulin and keeping my Blood glucose (BG) levels in the normal ranges.

God's best to you and yours

James Baker

MarkS 2014-05-15 12:28:28 -0500 Report

Hi Anonymous, As James said, its hard to reply to your question without a few more details. So, what kind of insulin are you currently injecting and are you a patient of a diabetologist or a general practitioner? Do you pay attention to what you eat and do you know what your carbohydrate to insulin ratio is? Do you have a glucometer, do you use it, and how many times a day do you test? If you are using a glucometer and you test, how do you react to a number that is outside of your acceptable range? A lot of questions Anonymous, but it is what is required to help in any way that we can. Let us know and people here will help you along the road … Mark

Next Discussion: Invokana (Canagliflozin) »